Alert archive / New Mexico / Flash Flood Warnings in 2015

Flash Flood Warning 28, NWS El Paso, TX

July 26, 2015Grant County, New Mexico

NWS El Paso, TX issued this flash flood warning at Jul 26, 2015, 5:44 PM MDT for Grant County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2015, 5:44 PM MDT (23:44 UTC)
Expired
Jul 26, 2015, 8:45 PM MDT
In force
3 hr
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

County Grant County, NM

The radar

The El Paso radar (KEPZ), 181 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 11.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2015-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2015-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
602 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WGUS54 KEPZ 262344
FFWEPZ
NMC017-270245-
/O.NEW.KEPZ.FF.W.0028.150726T2344Z-150727T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
544 PM MDT SUN JUL 26 2015

THE NATIONAL WEATHER SERVICE IN EL PASO  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL GRANT COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 845 PM MDT
    
* AT 543 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. BETWEEN TWO AND THREE INCHES OF 
  RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN 
  SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LAKE ROBERTS...
  PINOS ALTOS...
  MCMILLAN CAMPGROUND...
  SAPILLO CAMPGROUND...
  CHERRY CREEK CAMPGROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3286 10804 3286 10825 3305 10826 3305 10819
      3301 10808

$$
1 follow-up statement
067 
WGUS74 KEPZ 270129
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
729 PM MDT SUN JUL 26 2015

NMC017-270138-
/O.CAN.KEPZ.FF.W.0028.000000T0000Z-150727T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
729 PM MDT SUN JUL 26 2015

...THE FLASH FLOOD WARNING FOR NORTH CENTRAL GRANT COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO 
POSE A THREAT.

LAT...LON 3286 10804 3286 10825 3305 10826 3305 10819
      3301 10808

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:33 PM MDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jul 26, 2:33 PM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
233 PM MDT SUN JUL 26 2015

.SYNOPSIS...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
OVER THE AREA THROUGH WEDNESDAY. STORMS WILL BE MORE FREQUENT OVER
THE MOUNTAINS. PERIODS OF MODERATE TO HEAVY RAINFALL WITH
LOCALIZED FLOODING WILL BE POSSIBLE NEAR STORMS. DRIER AIR WILL
MOVE INTO THE REGION AND REDUCE CHANCES FOR THUNDERSTORMS TO
MAINLY ISOLATED COVERAGE IN THE MOUNTAINS ON THURSDAY THROUGH
SATURDAY. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL AND VERY
WARM THROUGH NEXT WEEKEND.

&&

.DISCUSSION...
ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER THE HIGHER MOUNTAINS
THIS AFTERNOON WHILE THE LOWLANDS HAVE BEEN QUIET SO FAR.
THUNDERSTORM ACTIVITY SHOULD REMAIN MORE ISOLATED IN COVERAGE THIS
AFTERNOON AND EVENING WITH DEEPER MOISTURE PUSHED FURTHER TO THE
WEST. HOWEVER ANY STORMS THAT OCCUR WILL BE CAPABLE PRODUCING
PERIODS OF MODERATE TO HEAVY RAINFALL IN A SHORT PERIOD OF TIME.
LOCALIZED FLOODING OF DRAINAGES...ARROYOS AND LOW WATER CROSSINGS
IS POSSIBLE NEAR STORMS.

THE PATTERN WILL REMAIN FAIRLY SIMILAR OVER THE AREA THE NEXT
COUPLE OF DAYS AS A DIFFUSE PLUME OF MOISTURE FLOWS INTO THE AREA
FROM SOUTH AT THE 700-600 MB LEVEL...UNDER A PERSISTENT AREA OF
HIGH PRESSURE ALOFT. PRECIPITABLE WATER VALUES REMAIN ABOVE NORMAL
BUT ONLY A LITTLE. THESE FEATURES WILL CONTINUE A FAIRLY NORMAL
PATTERN OF SUMMERTIME ISOLATED TO SCATTERED THUNDERSTORMS ACROSS
THE AREA THROUGH WEDNESDAY. RAIN AMOUNTS WILL BE SPOTTY OVERALL
WITH HIGHER AMOUNTS EXPECTED IN THE MOUNTAINS. TEMPERATURES WILL
RANGE FROM NEAR TO A FEW DEGREES ABOVE NORMAL WITH PORTIONS OF THE
LOWLANDS APPROACHING THE 100 DEGREE MARK IN THE AFTERNOON.

THE SYNOPTIC WEATHER PATTERN WILL BEGIN TO CHANGE LATE WEDNESDAY
INTO THURSDAY AS THE CENTER OF THE AREA OF HIGH PRESSURE ALOFT
REFORMS MORE OVER UTAH AND THE FOUR CORNERS REGION. THIS CHANGE IN
FLOW PATTERNS WILL DISRUPT THE MOIST SOUTHERLY FLOW AND FORCE IT
MUCH FURTHER WEST. DRIER CONTINENTAL AIR WILL FLOW WILL TAKE ITS
PLACE AND REDUCE CHANCES FOR SHOWERS AND THUNDERSTORMS THURSDAY
THROUGH SATURDAY. RESIDUAL MOISTURE AIDED BY MOUNTAIN OROGRAPHICS
MAY BE SUFFICIENT TO DEVELOP A FEW ISOLATED STORMS OVER THE
MOUNTAINS DURING THIS PERIOD WHILE MOST OF THE AREA REMAINS DRY.
TEMPERATURES WILL CONTINUE TO RANGE FROM NEAR TO SLIGHTLY ABOVE
NORMAL.

IN THE EXTENDED PERIOD OF SUNDAY THROUGH THE FIRST PART OF NEXT
WEEK THE CENTER OF THE HIGH WILL HAVE SHIFTED MORE OVER NORTHERN
NEW MEXICO AND FAR WEST TEXAS...RESULTING IN A NORTHEASTERLY TO
EASTERLY FLOW PATTERN ALOFT. DRIER CONTINENTAL AIR WILL CONTINUE
TO FLOW OVER THE AREA WHICH WILL CONTINUE A MOSTLY DRY PATTERN
WITH A FEW ISOLATED THUNDERSTORMS OVER THE HIGHER MOUNTAINS IN THE
AFTERNOON AND EVENINGS...WITH A A FEW BRIEF STORMS OVER THE
LOWLANDS POSSIBLE.

&&

.AVIATION...VALID 26/00Z-27/00Z.
P6SM FEW-SCT080-100 SCT-BKN200-250 THRU MUCH OF PD. ISOLD LOWLAND
AND SCT MTN VRB25G40KT 1-3SM BKN040-060 THRU 06Z AND AGAIN AFT 18Z.
WINDS GENERALLY W TO SW AOB 12KTS.

.FIRE WEATHER... UPPER HIGH WILL START OUT THE WEEK CENTERED AROUND
OKLAHOMA WITH A SOUTHEAST FLOW OVER AREA. MAIN MOISTURE PLUME WILL
REMAIN OVER FAR WESTERN NEW MEXICO THROUGH TUESDAY. A WEAK FRONT
WILL MOVE IN FROM THE EAST LATE TUESDAY AND BRING A CHANCE FOR MORE
WIDESPREAD PRECIPITATION TO THE REGION. GOING INTO THE END OF THE
WEEK...TEMPERATURES WILL COOL SLIGHTLY TO NEAR NORMAL WITH UPPER
HIGH BECOMING ESTABLISHED OVER THE FOUR CORNERS REGION. THIS WILL
BRING DRIER AIR INTO THE AREA WITH MAINLY MOUNTAIN THUNDERSTORMS
EXPECTED FRIDAY AND SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 75 100  74  98 /  20  20  20  20
SIERRA BLANCA           70  96  69  93 /  20  20  20  20
LAS CRUCES              70  98  69  96 /  20  20  20  20
ALAMOGORDO              70  98  69  94 /  20  20  20  20
CLOUDCROFT              52  76  55  73 /  30  40  40  40
TRUTH OR CONSEQUENCES   70  96  68  94 /  20  20  20  20
SILVER CITY             63  87  62  85 /  30  20  20  20
DEMING                  70  98  69  96 /  20  20  20  20
LORDSBURG               67  96  67  95 /  20  20  20  20
WEST EL PASO METRO      74 101  73  99 /  20  20  20  20
DELL CITY               72 100  71  97 /  10  20  20  20
FORT HANCOCK            73 100  72  98 /  20  20  20  20
LOMA LINDA              70  95  69  92 /  20  20  20  20
FABENS                  73 100  72  98 /  20  20  20  20
SANTA TERESA            72 100  71  97 /  20  20  20  20
WHITE SANDS HQ          71  98  70  96 /  20  20  20  20
JORNADA RANGE           69  98  68  95 /  20  20  20  20
HATCH                   68  98  67  97 /  20  20  20  20
COLUMBUS                70  98  70  96 /  20  20  20  20
OROGRANDE               72  99  70  95 /  20  20  20  20
MAYHILL                 58  85  60  82 /  30  30  40  40
MESCALERO               57  85  57  83 /  30  40  30  40
TIMBERON                58  84  59  82 /  20  30  40  40
WINSTON                 60  86  60  84 /  30  30  30  30
HILLSBORO               66  94  65  92 /  20  20  20  20
SPACEPORT               69  96  68  94 /  30  20  20  20
LAKE ROBERTS            58  87  58  85 /  30  30  30  30
HURLEY                  64  91  64  89 /  20  20  20  20
CLIFF                   64  94  64  92 /  20  20  20  20
MULE CREEK              61  93  61  90 /  20  20  10  20
FAYWOOD                 65  92  64  90 /  20  20  20  20
ANIMAS                  67  95  67  93 /  20  20  20  20
HACHITA                 68  95  67  93 /  20  20  20  20
ANTELOPE WELLS          65  91  65  89 /  30  20  20  30
CLOVERDALE              63  88  64  86 /  20  30  20  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

04/26 LUNDEEN/GRZYWACZ
Hazardous weather outlook, Jul 26, 11:43 AM MDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1143 AM MDT SUN JUL 26 2015

NMZ401>417-TXZ418>424-271745-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1143 AM MDT SUN JUL 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM ACROSS
THE HIGHER MOUNTAINS EARLY THIS AFTERNOON AND THEN SPREAD INTO THE
LOWLANDS LATE IN THE AFTERNOON AND WILL CONTINUE THROUGH THE
NIGHT. STORMS WILL BE CAPABLE OF PRODUCING PERIODS OF MODERATE TO
HEAVY RAINFALL...SMALL TO DIME SIZED HAIL...DEADLY LIGHTNING AND
WIND GUSTS UP TO 50 MPH. LOCALIZED FLOODING WILL BE POSSIBLE NEAR
HEAVIER RAINFALL AND WILL IMPACT DRAINAGES...ARROYOS...SMALL
STREAMS AND LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

.SPOTTER INFORMATION STATEMENT...

RAIN AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH WEDNESDAY THEN
DECREASE ACROSS THE AREA THURSDAY THROUGH SATURDAY DUE TO DRIER
AIR MOVING INTO THE REGION. DESPITE THE DRIER CONDITIONS...
MOUNTAIN ZONES WILL STILL HAVE A CHANCE OF THUNDERSTORMS DUE TO
TERRAIN AFFECTS AIDING IN STORM DEVELOPMENT.

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING
TO THIS OFFICE AND LOCAL LAW ENFORCEMENT.

LUNDEEN

In the hours before

Special weather statement, Jul 26, 3:38 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
338 PM MDT SUN JUL 26 2015

NMZ414-415-262245-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-WEST SLOPES SACRAMENTO MOUNTAINS
BELOW 7500 FEET-
338 PM MDT SUN JUL 26 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OTERO COUNTY...

AT 337 PM MDT...A STRONG THUNDERSTORM WAS OVER CLOUDCROFT. THE STORM
WAS NEARLY STATIONARY.

WIND GUSTS OF 50 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CLOUDCROFT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3289 10576 3301 10582 3304 10571 3293 10564
TIME...MOT...LOC 2137Z 237DEG 3KT 3297 10574
Local storm report, Jul 26, 3:41 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
341 PM MDT SUN JUL 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             CLOUDCROFT              32.95N 105.73W
07/26/2015  M0.50 INCH       OTERO              NM   COCORAHS

&&

EVENT NUMBER EPZ1500138

LANEY

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 6:02 PM MDTSpecial Weather StatementEPZDoña Ana28 min
Jul 26, 2:55 PM MDTSevere Thunderstorm WarningEPZOtero65 min
Jul 26, 3:06 PM MDTAreal Flood AdvisoryEPZGrant, Sierra3 hr
Jul 26, 3:18 PM MDTAreal Flood AdvisoryEPZOtero3 hr
Jul 26, 3:28 PM MDTFlash Flood WarningEPZOtero3 hr
Jul 26, 3:38 PM MDTSpecial Weather StatementEPZOtero67 min
Jul 26, 4:00 PM MDTFlash Flood WarningEPZGrant2 hr
Jul 26, 4:21 PM MDTAreal Flood AdvisoryEPZGrant, Hidalgo3 hr
Jul 26, 5:52 PM MDTAreal Flood AdvisoryEPZGrant, Sierra3 hr

Nearby

Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.